Alert archive / Alabama / Special Marine Warnings in 2003

Special Marine Warning 76, NWS Mobile, AL

May 18, 2003

NWS Mobile, AL issued this special marine warning at May 18, 2003, 12:04 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2003, 12:04 PM CDT (17:04 UTC)
Expired
May 18, 2003, 3:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 18, 3:25 AM CDT, 8 hours 39 minutes earlier.

Area forecast discussion, May 18, 3:25 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
325 AM CDT SUN MAY 18 2003

LATEST SFC ANALYSIS DEPICTS DEEP LOW OVER NORTHERN MS WITH TRAILING
FRONTAL BOUNDARY/TROF EXTENDING S ACROSS CENTRAL MS TO NEAR THE
MOUTH OF THE MS RVR.  TO THE E STRONG RIDGING CONTINUES TO PUSH
SOUTH ALONG THE APPALACHIAN CHAIN AND EASTWARD BLOCKING ANY FORWARD
PROGRESSION OF MAIN LOW OVER THE LOWER MS RVR VALLEY. WITH THIS
BELIEVE PROLONG PERIODS OF HEAVY RAIN WILL BECOME A PROBLEM FOR SOME
AREAS LOCALLY MOSTLY OVER WESTERN AND NORTHERN SECTIONS OF THE CWFA.
ATTM...NO FLASH FLOOD WATCH IS ANTICIPATED DUE TO LOW PWS AND
MARGINAL ONE AND THREE GUIDANCE VALUES. ALOFT UPPER LOW REMAINS
RATHER STACKED RESULTING IN LIMITED SHEAR NEAR THE CENTER THOUGH
WITH A CONTINUED DIVERGENT PATTERN ALOFT...MOSTLY NE OF THE SYSTEM
PROGGED TO DRIFT SOUTHWARD TODAY ACROSS MUCH OF THE WESTERN HALF OF
THE FA THROUGH ABOUT 00Z. NEAR THE COAST SOUTH OF THE LOW LATEST
SOUNDING FROM KSIL INDICATES PWS WERE STILL AROUND 1.5 WITH LIS
AROUND -9 WITH SFC CAPES NEAR OR SLIGHTLY ABOVE 3500 J/KG. BELIEVE
PWS NEAR THE COAST WILL INCREASE TODAY MAKING A RATHER WET SCENARIO
FOR MOST OF THE CWFA THROUGH ABOUT 00Z. WITH COOLER TEMPS ALOFT NEAR
THE CENTER SOME ISOLATED SEVERE CELLS WILL BE POSSIBLE AS THIS
SYSTEM TRACKS CLOSER TO THE COAST. THE MAIN THREAT WILL BE LARGE
HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES.

LATEST MODEL SOLUTIONS ALL TAKE THE LOW CENTER TO THE THE LA COAST
THROUGH 12Z MON GRADUALLY WEAKENING OR FILLING WITH TIME. AS A
RESULT RAIN CHANCES WILL SLOWLY DIMINISH...FROM NORTH TO SOUTH...
THROUGH LATE MONDAY AFTERNOON THOUGH REMAINING SCATTERED FOR MOST
AREAS IN THE CWFA THROUGH TUES. ONE NOTICEABLE DIFFERENCE FROM
PREVIOUS RUNS 24 HOURS AGO...THROUGH ABOUT MIDWEEK...IS THE
CONTINUED SOUTHWARD PROGRESSION AND MIDLEVEL CIRCULATION OVER THE
OPEN GULF. LATER IN THE PD HIGH PRESSURE BUILDS OVER THE SW U.S.
RESULTING IN A DEEP L/W TROF ACROSS MUCH OF THE EASTERN U.S. LATE IN
THE WEEK. AS
ADVERTISED EARLIER THIS PATTERN LOOKS TO PUSH A RATHER SIGNIFICANT
COLD FRONT ACROSS THE CENTRAL GULF STATES LATE IN THE WEEK POSSIBLY
SETTING UP A DRIER WEEKEND FOR THE MEMORIAL DAY
HOLIDAY.

MARINE...SURFACE LOW LOOKS TO FILL OR WEAKEN AS IN TRACKS SOUTH
TODAY POSSIBLY RESULTING IN A LITTLE LESS GRADIENT THAN YESTERDAY.
HIGHEST WINDS LOOK TO BE EARLIER THIS MORNING...15 TO 20 KNOTS AND
GUSTY THOUGH COULD CONTINUE INTO THE AFTERNOON AND EARLY THIS
EVENING WITH AFTERNOON HEATING. WITH THIS WILL GO WITH 15 TO 20
KNOTS AND GUSTY WITH SEAS AROUND 4 TO 5 FEET. SCECS WILL BE
HEADLINED. BELIEVE TIDES ABOVE NORMAL WILL AGAIN BE A PROBLEM THOUGH
MAINLY EARLY THIS AFTERNOON.

RIP CURRENT THREATS WILL ALSO CONTINUE THROUGH MONDAY.

FIRE...NO CONCERNS ATTM.

/32

.PRELIMINARY TEMPS / POPS...
MOBILE     83 72 85 72 / 70 40 50 30
PENSACOLA  85 75 85 74 / 70 40 50 30
DESTIN     83 76 83 75 / 50 30 50 30
EVERGREEN  85 70 86 69 / 70 40 60 30
WAYNESBORO 81 67 86 69 / 70 40 60 20
CAMDEN     84 69 86 68 / 70 40 60 40

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, May 18, 6:45 AM CDT, 5 hours 19 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL...UPDATED...
645 AM CDT SUN MAY 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CONTINUES THROUGH
TONIGHT. A DEEP AREA OF LOW PRESSURE CONTINUES TO DRIFT SOUTHWARD
OVER MISSISSIPPI. SOUTH AND EAST OF THIS LOW SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO DRY AIR IN THE
MIDDLE LAYERS OF THE ATMOSPHERE AND GOOD SURFACE BASE INSTABILITIES
A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE.  LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT.

ALSO...DUE TO THE SLOW MOVEMENT WITH THESE THUNDERSTORMS LOCALLY
HEAVY RAINFALL CAN BE EXPECTED. RAINFALL TOTALS UP TO 2 TO 4 INCHES
PER HOUR WILL BE LIKELY WITH SOME OF THESE STORMS ESPECIALLY DURING
THE MORNING HOURS. THE BEST CHANCE FOR LOCALIZED FLOODING TO OCCUR
WILL BE OVER COASTAL AREAS OF ALABAMA AND THE EXTREME WESTERN
FLORIDA PANHANDLE.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES WILL
ALSO CONTINUE TODAY. SWIMMERS ARE ADVISED TO PAY CLOSE ATTENTION TO
FLAGS POSTED ALONG BEACHES.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SUNDAY)

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF
THE REGION ON MONDAY AS A WEAKENING AREA OF LOW PRESSURE MOVES OFF
THE LOUISIANA COAST. OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION FOR SEVERE WEATHER
OPERATIONS SHOULD NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:36 PM CDTSpecial Marine WarningMOB24 min
May 17, 9:53 PM CDTSevere Thunderstorm WarningMOBWashington37 min
May 17, 10:55 PM CDTSevere Thunderstorm WarningMOBClarke35 min
May 18, 6:38 AM CDTFlash Flood WarningMOBBaldwin, Mobile112 min
May 18, 8:25 AM CDTFlash Flood WarningMOBBaldwin, Mobile2 hr
May 18, 10:25 AM CDTFlash Flood WarningMOBBaldwin2 hr
May 18, 10:51 AM CDTFlash Flood WarningMOBMobile84 min
May 18, 12:28 PM CDTFlash Flood WarningMOBBaldwin6 hr
May 18, 2:58 PM CDTSpecial Marine WarningMOB2 hr
May 18, 4:58 PM CDTSpecial Marine WarningMOB3 hr
May 17, 7:14 PM CDTTornado WarningMOBWayne46 min
May 17, 8:13 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne47 min
May 17, 8:21 PM CDTSevere Thunderstorm WarningMOBPerry24 min
May 17, 9:26 PM CDTFlash Flood WarningMOBGreene, Wayne64 min
May 17, 11:07 PM CDTSevere Thunderstorm WarningMOBGreene38 min
May 18, 4:52 PM CDTSevere Thunderstorm WarningMOBGeorge23 min
May 18, 6:26 PM CDTSevere Thunderstorm WarningMOBPerry34 min
May 18, 9:29 AM CDTFlash Flood WarningMOBEscambia2 hr
May 18, 10:31 AM CDTSevere Thunderstorm WarningMOBSanta Rosa59 min
May 18, 2:07 PM CDTSevere Thunderstorm WarningMOBOkaloosa53 min

Nearby

Special Marine Warnings in Alabama, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.